It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-09-2006, 06:01 PM   #1
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
synthroid increase and dizziness

hi all

i'm wondering if today's new symptom is due to a recent increase of levothyroxine. i've been on 25 mcg for a month and started taking 37.5 mcg 5 days ago. i've been slowly increasing meds for 5 months now (dont ask) but this is the first day i started feeling off-balance/dizzy. it gets worse if i bend my head certain ways, or move around a lot.

the increase, and getting closer to an effective dose- is the only thing i can think of that may be causing this. anyone know for sure?

thanks!
j

Last edited by scoot; 03-09-2006 at 06:05 PM.

 
Old 03-09-2006, 07:39 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,924
dea4 HB User
Re: synthroid increase and dizziness

You'd have to be pretty sensitive to the meds for it to be from an increase just started 5 days ago, it takes a while for an increase to even take effect. I get dizzy like that sometimes simply when my thyroid levels are too low. Your levels will fluctuate throughout the day and many things can cause lower levels including the weather. If it continues or gets worse call your dr.

 
Sponsors Lightbulb
   
Old 03-10-2006, 12:29 AM   #3
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: synthroid increase and dizziness

HI scoot, you are me all over. If I take thyroid meds, my TSH drops, my FT4 drops and my FT3 drops on 25mcg and 37.5 mcg and I end up with less circulating hormone in my blood and less for the body to use and more hypo symptoms. When I tried to rais to 50mcg to get my frees up (though my TSH was way down) I only ended up feeling worse on the two week trial...I am not expert, but most posts I read someone may feel poorly for a while, but then they feel better...or the other thing is they feel better a bit for a couple of weeks, start feeling bad again which means for them they need an increase.

My guess for you may be one of the above...one other guess, which I am going to explore for myself is that Synthroid is just not for you. There is Armour (which I tried and did not work for me) but there are also other meds including some with absolutely not horrible fillers (only vegies stuff) from Womens International Pharmacy (not sure if I got the name right as I have not fully research it yet. )

For me I am off all med right now for one month...Pixiek

 
Old 03-10-2006, 06:33 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Location: Panama City , Fl.
Posts: 771
lucky charms HB User
Re: synthroid increase and dizziness

Quote:
Originally Posted by pixiek
HI scoot, you are me all over. If I take thyroid meds, my TSH drops, my FT4 drops and my FT3 drops on 25mcg and 37.5 mcg and I end up with less circulating hormone in my blood and less for the body to use and more hypo symptoms. When I tried to rais to 50mcg to get my frees up (though my TSH was way down) I only ended up feeling worse on the two week trial...I am not expert, but most posts I read someone may feel poorly for a while, but then they feel better...or the other thing is they feel better a bit for a couple of weeks, start feeling bad again which means for them they need an increase.

My guess for you may be one of the above...one other guess, which I am going to explore for myself is that Synthroid is just not for you. There is Armour (which I tried and did not work for me) but there are also other meds including some with absolutely not horrible fillers (only vegies stuff) from Womens International Pharmacy (not sure if I got the name right as I have not fully research it yet. )

For me I am off all med right now for one month...Pixiek
How are you doing so far pixie being off all meds and everything?

 
Old 03-10-2006, 03:15 PM   #5
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: synthroid increase and dizziness

hi likeme...I will hijack just a little here to say that I am holding on...labs improved and i get new blood test wednesday to check again...can't see all that much difference off meds compared to on...though symptoms differ....symptoms on meds, symptoms off meds...6 of one half dozen of another....more wait and see! thanks for asking! Pixiek

 
Old 03-11-2006, 04:42 AM   #6
Member
(female)
 
Join Date: Jun 2005
Location: NC
Posts: 65
Lucado HB User
Re: synthroid increase and dizziness

I have been having awful problems with dizziness and losing my balance. My doctor just increased my meds to 100. Gosh I hope this doesn't get any worse. I don't understand all this medicine stuff. She said I was on the high side of normal but increased my dose. I have always had spells with dizziness but this is awful.

 
Old 03-13-2006, 08:12 AM   #7
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 159
also2tired HB User
Re: synthroid increase and dizziness

I am on Armour, not synthroid, but I have had problems with dizziness, too. I am not sure if it was because of just being hypo, needing a dose increase, or what, but it was driving me crazy for awhile! The dizziness went away after about two weeks. I hope it gets better for you, too.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Could I be allergic to Synthroid midniteblue Thyroid Disorders 65 07-10-2008 10:40 PM
Synthroid, vertigo, brain freeze david45249 Dizziness / Vertigo 2 04-19-2007 10:02 AM
Spent last 3 days in hospital - TSH level, synthroid, etc... need your expert opinio zosolizard Thyroid Disorders 9 07-04-2006 01:17 AM
Dizziness continues, Synthroid Stopped 4 days ago zosolizard Thyroid Disorders 5 06-28-2006 11:31 AM
I'm stopping Synthroid & going to a new endo asap! zosolizard Thyroid Disorders 0 06-24-2006 07:44 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 05:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!